Alert archive / Florida / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 240, NWS Mobile, AL

June 18, 2023Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Jun 18, 2023, 11:28 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 47 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2023, 11:28 AM CDT (16:28 UTC)
Expired
Jun 18, 2023, 12:15 PM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Tornado
Possible
Damage threat
Destructive
Hail
0.75 in
Wind
80.0 mph

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 99 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:05 PM CDTTSTM WND DMG1 Nne Ocean City, FLReport from mPING: 1-inch tree limbs broken; Shingles blown off.
Jun 18, 12:05 PM CDTTSTM WND DMG1 Nne Ocean City, FLReport from mPING: 1-inch tree limbs broken; Shingles blown off.
Jun 18, 12:05 PM CDTTSTM WND DMG1 Nne Ocean City, FLReport from mPING: 1-inch tree limbs broken; Shingles blown off.
Jun 18, 12:05 PM CDTTSTM WND GST 751 N Destin, FLPeacocks Point Dr. wind recording from Tempest equipment.
Jun 18, 12:15 PM CDTTSTM WND GST 761 N Destin, FLTempest station recorded first severe gust at 1215pm and continued gusting between 73-78mph for 25 min.
Jun 18, 12:15 PM CDTTSTM WND GST 761 N Destin, FLTempest station recorded first severe gust at 1215pm and continued gusting between 73-78mph for 25 min.
Jun 18, 12:15 PM CDTTSTM WND GST 761 N Destin, FLTempest station recorded first severe gust at 1215pm and continued gusting between 73-78mph for 25 min.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 6:11 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2023-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 892 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2023-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
892 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted.

935 
WUUS54 KMOB 181628
SVRMOB
FLC091-113-181715-
/O.NEW.KMOB.SV.W.0240.230618T1628Z-230618T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1128 AM CDT Sun Jun 18 2023

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Okaloosa County in northwestern Florida...
  Santa Rosa County in northwestern Florida...

* Until 1215 PM CDT.

* At 1127 AM CDT, severe thunderstorms were located along a line
  extending from 10 miles northeast of Roeville to 7 miles north of
  Navarre, moving east at 55 mph.

  THESE ARE DESTRUCTIVE STORMS FOR HOLT, NICEVILLE, EGLIN AFB, AND 
FORT WALTON BEACH!

  HAZARD...80 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be heavily damaged. Expect 
           considerable damage to roofs, windows, and vehicles. 
           Extensive tree damage and power outages are likely.

* Locations impacted include...
  Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
  Milton, Valparaiso, Gulf Breeze, Mary Esther, Bagdad, Ocean City,
  Lake Lorraine, Baker, Oriole Beach, Navarre, Shalimar, Cinco Bayou,
  Point Baker and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3034 8707 3036 8700 3036 8703 3034 8712
      3036 8720 3049 8715 3051 8716 3093 8706
      3087 8639 3028 8639 3029 8680 3027 8687
TIME...MOT...LOC 1627Z 292DEG 48KT 3079 8687 3051 8692 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

MM
3 follow-up statements
008 
WWUS54 KMOB 181645
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1145 AM CDT Sun Jun 18 2023

FLC091-113-181715-
/O.CON.KMOB.SV.W.0240.000000T0000Z-230618T1715Z/
Okaloosa FL-Santa Rosa FL-
1145 AM CDT Sun Jun 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR OKALOOSA AND EASTERN SANTA ROSA COUNTIES...

At 1144 AM CDT, severe thunderstorms were located along a line
extending from 4 miles south of Baker to 4 miles northwest of Mary
Esther, moving east at 60 mph.

THESE ARE DESTRUCTIVE STORMS FOR NICEVILLE AND SHALIMAR!

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Baker, Shalimar,
Cinco Bayou and Navarre Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3036 8663 3038 8690 3088 8692 3090 8675
      3087 8639 3033 8640
TIME...MOT...LOC 1644Z 290DEG 51KT 3073 8666 3045 8671 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

MM
125 
WWUS54 KMOB 181657
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1157 AM CDT Sun Jun 18 2023

FLC113-181706-
/O.CAN.KMOB.SV.W.0240.000000T0000Z-230618T1715Z/
Santa Rosa FL-
1157 AM CDT Sun Jun 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SANTA ROSA COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until noon CDT for
northwestern Florida.

LAT...LON 3036 8662 3037 8674 3039 8679 3077 8674
      3078 8639 3033 8640
TIME...MOT...LOC 1656Z 292DEG 48KT 3067 8649 3039 8654 

$$

FLC091-181715-
/O.CON.KMOB.SV.W.0240.000000T0000Z-230618T1715Z/
Okaloosa FL-
1157 AM CDT Sun Jun 18 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...

At 1156 AM CDT, severe thunderstorms were located along a line
extending from 7 miles southeast of Crestview to near Destin, moving
east at 55 mph.

THESE ARE DESTRUCTIVE STORMS FOR NICEVILLE.

HAZARD...80 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Wright, Fort Walton Beach, Crestview, Niceville, Destin, Eglin AFB,
Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. These storms have the potential to cause
serious injury and significant property damage.

&&

LAT...LON 3036 8662 3037 8674 3039 8679 3077 8674
      3078 8639 3033 8640
TIME...MOT...LOC 1656Z 292DEG 48KT 3067 8649 3039 8654 

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

MM
905 
WWUS54 KMOB 181720
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
1220 PM CDT Sun Jun 18 2023

FLC091-181730-
/O.EXP.KMOB.SV.W.0240.000000T0000Z-230618T1715Z/
Okaloosa FL-
1220 PM CDT Sun Jun 18 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKALOOSA COUNTY HAS
EXPIRED...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.

LAT...LON 3036 8662 3037 8674 3039 8679 3077 8674
      3078 8639 3033 8640
TIME...MOT...LOC 1720Z 292DEG 48KT 3056 8617 3028 8622 

$$

MM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 7:09 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jun 18, 7:09 AM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
709 AM CDT Sun Jun 18 2023

...New AVIATION...

.AVIATION...
(12Z TAFS)
Issued at 709 AM CDT Sun Jun 18 2023

LIFR to IFR conditions are present across interior south central
Alabama this morning as a result of dense fog development. The
fog should dissipate in the next couple of hours. Elsewhere, MVFR
to VFR ceilings persist. Multiple rounds of showers and storms
will move across the area today. Timing of these rounds remains
uncertain so have included TEMPO and PROB 30 groups, but its
likely the TAFs may need to be amended through the cycle. Storms
will be capable of producing damaging winds, large hail, and
possibly a tornado. Torrential rainfall is also possible in and
around storms with periods of LIFR/IFR visibilities and MVFR
ceilings likely. Outside of storms, expect a mainly south to
southwest wind to persist. /14

&&

.PREV DISCUSSION... /issued 559 AM CDT Sun Jun 18 2023/

..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...

NEAR TERM...
(Now through Monday)
Issued at 559 AM CDT Sun Jun 18 2023

Shortwave ridging aloft has briefly built across our forecast area
early this morning and has provided a small respite from the active
convective weather pattern. Calm winds and a shallow saturated
airmass has resulted in favorable conditions for the development of
areas of dense fog across interior portions of southwest and south
central AL. We have issued a Dense Fog Advisory for some of our
interior counties through 9 AM CDT given observational trends and
continued high probabilities of low visibility over these locations
in the SREF/RAP guidance. Satellite/radar data shows additional
convective complexes translating out of AR and into central and
northern portions of MS early this morning, with additional storms
further west over parts of southern/southeastern OK and the vicinity
of the ArkLaTex. This activity is a sign that residents across our
region should be preparing for more rounds of severe weather later
this morning and into this afternoon/evening.

The shortwave ridging pattern currently over our area will be short-
lived and will quickly break down this morning as the potent
shortwave trough responsible for the strong to severe convection to
our west and northwest approaches the Mississippi Valley region
through this afternoon. Shortwave impulses in the W-NW flow will
translate over our forecast area this morning and will interact with
the recovering airmass to aid in the initiation of isolated to
scattered showers and thunderstorms over the vicinity of southeast
MS and southwest AL early this morning. We also have eyes on the
more intense storms currently pushing east of the MS River Valley as
of this writing. It is still unclear on how potent convection may
become during the early-mid morning hours, but given that dewpoints
will be recovering in the low to mid 70s, we cannot rule out severe
convection developing across our western counties this morning. Most
of the CAMs are in agreement with bringing another round of severe
weather across our forecast area during the afternoon and evening
hours as additional shortwave impulses make an eastward progression
across MS/AL. The overall timing of severe weather is difficult and
will be dependent on how storms unfold across our area this morning.
It still appears that the atmosphere will become quite unstable late
this morning and into this afternoon/evening with MLCAPE values
rising to 3000-4000 J/KG per the latest CAM guidance with 0-6 km
bulk shear values in excess of 50 kt more than favorable for
organized severe weather with clusters of severe storms/supercells
and potentially bowing segments sweeping over our CWA later this
morning and into the afternoon. This round of severe storms could be
followed by another wave of severe storms later this evening and
tonight as an upper level low moves across MO/IL and an associated
shortwave trough progresses eastward into MS/AL. All of this to say
that there is an increased threat of damaging winds in excess of 70
mph, large hail in excess of 2" in diameter, and possibly a tornado
or two over our area through this evening or late tonight. All of
our CWA has been placed within an Enhanced Risk (3 of 5) of severe
weather today and tonight. We are all weary from this continued
onslaught of severe weather, but please continue to remain weather
aware today and have multiple ways to receive warning information
and be prepared to get into your safe place should warnings be
issued. Torrential downpours will also be likely with storms today
and tonight, with rainfall amounts between 2-4" and locally higher
possibly falling in a short period of time. The Flash Flood Watch
remains in effect through tonight. Hot and humid conditions will
prevail outside of storm development with highs in the upper 80s to
lower 90s. Dewpoints well in the 70s will result in maximum heat
indices between 100-105 over southern portions of our area today,
perhaps locally as high as 105-108 in southern parts of southeast
MS and far southwest AL. A HIGH risk of rip currents will remain
in effect along local beaches today and probably for the next
several days.

Briefly looking ahead to Monday: more storms are likely to develop
as northwest flow persist along the base of the upper level low that
remains in the vicinity of IL/IN/KY. Some could be severe yet again
in the high CAPE/shear environment. A Slight (2 of 5) risk has been
outlined over much of our area. More heavy rainfall will also be
possible and we will need to look at potentially extending our Flash
Flood Watch. Hot again with maximum heat indices topping out
between 100-105 across the southern half of our area. /21

SHORT TERM...
(Monday night through Tuesday night)
Issued at 559 AM CDT Sun Jun 18 2023

An unsettled pattern persists into the short term as an upper low
over the Tennessee Valley begins pushing further into the
Southeastern US. Down at the surface, a lingering surface
boundary will remain draped across the forecast area helping to
serve as a focus for convective development on Tuesday before
shifting southwestward. This pattern will keep increased chances
for showers and storms through the period especially along the
lingering surface boundary. Deep layer flow becomes slightly
weaker and more unidirectional on Tuesday with bulk shear values
between 30-40 knots as the upper low pushes southward. There will
still be a very moist and unstable beneath upper level flow with
plenty of instability especially within the hail growth zone. This
will result in the potential for some strong to severe storms
again with damaging winds and hail being the main threats. The SPC
has the entire area outlooked in a marginal risk for severe storms
on Tuesday. Storms will also be capable of producing heavy
rainfall which could lead to flooding concerns particularly where
storms train.

High temperatures on Tuesday top out in the upper 80s and lower
90s with lows ranging from the upper 60s inland to the 70 mid 70s
near the coast each night. /14

LONG TERM...
(Wednesday through Saturday)
Issued at 559 AM CDT Sun Jun 18 2023

An upper low will linger over the Southeast through much of the
extended as an upper ridge dominates across the Great Lakes
region. This ultimately creates a rex block pattern over the
eastern US. Global models are then in decent agreement with the
upper low slowly drifting northward and opening into a wave later
in the period as the upper ridge moves out over the western
Atlantic. With the local area being in close proximity to the
upper low, am expecting rain chances to remain elevated through
the week. Winds aloft are expected to become weaker, as a result
of the upper low overhead, which should decrease the severe risk
from what we have seen lately. Although, can't completely rule out
a few strong storms as a wet and unstable airmass continues to
linger across the region. Elevated rain chances through the period
will also maintain concerns for flooding potential. The high rain
chances and cloud cover will keep temperatures a little cooler
with highs generally in the 80s and lows in the upper 60s to lower
70s. /14

MARINE...
Issued at 559 AM CDT Sun Jun 18 2023

A light to occasionally moderate west to southwest flow is expected
to persist into the middle of next week, and cautionary headlines
may be required at times. Scattered to numerous showers and
thunderstorms that develop over the marine area will be capable of
producing strong winds, hail, torrential downpours, and waterspouts
today and Monday. /21

&&

.PRELIMINARY POINT TEMPS/POPS...
Mobile      90  76  91  73  89  71  88  69 /  70  30  80  50  70  50  70  30
Pensacola   89  78  90  75  88  74  88  72 /  60  30  80  60  70  60  80  50
Destin      88  79  89  77  89  75  87  73 /  60  30  80  70  70  70  80  60
Evergreen   91  73  89  70  89  69  85  67 /  60  50  80  50  70  50  70  30
Waynesboro  89  73  90  70  90  69  86  68 /  70  50  70  30  60  30  50  20
Camden      88  71  87  69  89  68  82  66 /  60  60  80  40  60  40  60  30
Crestview   93  73  91  70  90  69  87  67 /  60  30  80  60  70  60  80  40

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Monday morning for ALZ051>060-261>266.

     Dense Fog Advisory until 9 AM CDT this morning for ALZ051-
     053>060.

     High Rip Current Risk through Tuesday evening for ALZ265-266.

FL...Flood Watch through Monday morning for FLZ201>206.

     High Rip Current Risk through Tuesday evening for FLZ202-204-206.

MS...Flood Watch through Monday morning for MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Jun 18, 10:13 AM CDT, 1 hour 15 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1013 AM CDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     Hail             4 WSW Citronelle        31.07N 88.31W
06/18/2023  E0.70 inch       Mobile             AL   Public

            Public report of dime size hail at Mill
            Creek Golf Course southwest of Citronelle
            AL.

&&

10
Special weather statement, Jun 18, 10:34 AM CDT, 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
1034 AM CDT Sun Jun 18 2023

ALZ059-264-FLZ201>204-181615-
Baldwin Central AL-Escambia AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-Santa Rosa Inland FL-
1034 AM CDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of east central Baldwin,
southern Escambia, northwestern Santa Rosa and Escambia Counties
through 1115 AM CDT...

At 1034 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Atmore to 11 miles
east of Bay Minette to 4 miles southeast of Stapleton. Movement was
southeast at 35 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Warrington,
Gonzalez, Atmore, Pace, Milton, Goulding, Century, Flomaton, Bagdad,
Myrtle Grove, Molino, Jay, Pollard, Bratt and I65 And CR 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until noon CDT for
south central and southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3036 8729 3042 8735 3045 8735 3045 8740
      3052 8745 3072 8769 3079 8765 3079 8756
      3085 8763 3109 8757 3104 8685 3063 8702
      3056 8703 3051 8710 3058 8715 3058 8718
      3055 8717 3053 8719 3051 8716 3046 8716
TIME...MOT...LOC 1534Z 297DEG 31KT 3105 8748 3082 8759 3071 8773

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MM
Special weather statement, Jun 18, 10:54 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Mobile AL
1054 AM CDT Sun Jun 18 2023

ALZ264>266-FLZ202-181700-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Escambia Coastal FL-
1054 AM CDT Sun Jun 18 2023

...Strong thunderstorms will impact portions of southwestern Mobile,
southern Baldwin and south central Escambia Counties through NOON
CDT...

At 1053 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Lillian to 7 miles
west of Bayou La Batre. Movement was east at 20 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Foley, Bayou La Batre, Point Clear, Dauphin Island, Lillian, Magnolia
Springs, Bon Secour, Summerdale, Perdido Beach, Elberta, Coden, Fort
Morgan and Alabama Port.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Alabama...and northwestern Florida.

&&

LAT...LON 3025 8819 3026 8811 3038 8838 3034 8827
      3034 8826 3040 8834 3039 8839 3040 8839
      3046 8840 3049 8810 3045 8810 3051 8792
      3055 8748 3046 8739 3047 8742 3042 8740
      3032 8726 3034 8731 3022 8803
TIME...MOT...LOC 1553Z 267DEG 19KT 3041 8745 3037 8836

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Purdy
Local storm report, Jun 18, 11:07 AM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1107 AM CDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 AM     Tstm Wnd Dmg     2 NE Loxley             30.63N 87.73W
06/18/2023                   Baldwin            AL   Emergency Mngr

            Tree down across County Road 68 near Loxley.

&&
Local storm report, Jun 18, 11:19 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1119 AM CDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 AM     Tstm Wnd Dmg     2 SW Malbis             30.64N 87.88W
06/18/2023                   Baldwin            AL   Emergency Mngr

            Trees and power lines down at Montclair
            Loop.

&&
Local storm report, Jun 18, 11:22 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1122 AM CDT Sun Jun 18 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     Waterspout       4 SW Point Clear        30.44N 87.98W
06/18/2023                   GMZ631             AL   Public

            Public report of waterspout about 2 miles
            east of Middle Bay Lighthouse.

&&

10

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:29 AM CDTSevere Thunderstorm WarningMOBEscambia46 min
Jun 18, 10:03 AM CDTSevere Thunderstorm WarningMOBEscambia42 min
Jun 18, 10:34 AM CDTSpecial Weather StatementMOBEscambia, Santa Rosa41 min
Jun 18, 10:51 AM CDTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa39 min
Jun 18, 11:04 AM CDTAreal Flood AdvisoryMOBEscambia5 hr
Jun 18, 11:11 AM CDTTornado WarningMOBOkaloosa, Santa Rosa34 min
Jun 18, 12:14 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBOkaloosa16 min
Jun 18, 12:55 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBOkaloosa50 min
Jun 18, 1:30 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBOkaloosa45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.